Health Canada confirms presence of fentanyl in Greater Sudbury
SUDBURY – Public Health Sudbury & Districts said in a press release on November 28 that there is a confirmed presence of fentanyl in Greater Sudbury by Health Canada.
They say there have been multiple reports of the substance and that it is often being referred to as 'fetty'.
Officials say the white powdery substance may be mistaken for crack or cocaine and might be cut or mixed with other substances. They warn that the use of these substances may lead to increased risk of overdose and that multiple doses of naloxone may be needed to reverse an opioid overdose.
Public Health Sudbury & Districts says to watch out for symptoms of overdose. Symptoms may include blue lips or nails, dizziness, confusion, choking, gurgling or snoring sounds, slow, weak or no breathing and drowsiness or difficulty staying awake.
They also add that ways to prevent overdoses and save lives include:
- Avoid using drugs when you are alone. If this is not possible, ask a friend to check in on you.
- When using drugs with a friend, do not use at the same time.
- When switching substances or if you have not used in a while, start with a lower dose.
- Carry a naloxone kit.
- Use multiple doses of naloxone as needed.
- Call 911 if you suspect an overdose.
- Avoid mixing drugs, including prescribed, over the counter and illegal drugs.
- Avoid drinking alcohol while using other drugs.